Items marked with orange can be irritating and over-drying, especially to acne-prone skin.
The list of ingredients above is provided for informational purposes only. Always check the actual product label in your possession for the most accurate ingredient information due to product changes or upgrades that may not yet be reflected on our web site.
Acne.org is not associated with this product. All proceeds from links go to charity.
[The prices listed above may change at any time and in some cases do not include shipping.]
It's hard to write poorly about this product because it worked perfectly for my acne. It's a long process, and I've been on it for over 3 years now. When I brought up to my dermatologist all the reports of bad long-term side effects I've read she just kind of blew it off and told me it's the only thing short of accutane that would work for my acne and I don't want to go back on that.
The problem with this medication is that if I stop taking it for even a single day I start to break out again. I'm basically putting faith in that I'll be like the rest of my family and my acne will gradually get better as I age. My dad had severe acne as a teen and took nothing for it but it vanished completely around the time he was 24. I'm 21 now, so I've still got a bit to go and I'll keep taking the medicine in the mean-time because it's the only thing that works.
I've been on this medication longer than most people I've ever heard of, and I only say most because I don't believe I've been on it longer than anyone out there but I've certainly never heard of someone taking it as long as I have. The only side effect I suffer from is severe nausea after dosing if I don't eat any food beforehand. If I do, it's like nothing and I go on about my day. I haven't even noticed any sun sensitivity like they claim there is, I still tan beautifully if I spend sufficient time in the sun and I never get sunburnt even without lotion and spending a few hours in the hot florida sun on the beach. It's weird, but this "common" side effect doesn't seem to affect me.
Interestingly enough, I've considered myself a very logical and reasonable thinker the past few years and this study done in japan claims to describe a minute link between logical thinking regarding female trust and people that take minocycline. It is the only tetracycline chemical strong enough to cross the blood-brain barrier.
Anyways, back to the point; it works, but only while you take it. As soon as you stop the acne will come flooding back. This is not a "cure", just an acne band-aid. No idea yet of the long term effects of this drug but I've been on it for an exceedingly long time now and have had no issues as of yet and still pass physical exams with flying colors.
Also, another side-effect that I get that I just thought of is difficulty swallowing. The pill is small and easy enough to get down, but I semi-regularily have minor choking episodes where I start sweating and panic a little before I can compose myself and get whatever I was choking on down. It has made it exceptionally difficult to swallow anything larger than this pill, such as a multi-vitamin or caffeine tablet without gagging and almost throwing up.
Minocycline did absolute horrors to my body. After taking the pill for exactly a week with no noticeable side effects, I woke up one morning with tiny red bumps on my legs - they looked like bug bites. They kept getting bigger and bigger, and little did i know that a disaster was about to take place. Soon, this awful rash, which looked like a flesh eating disease, was covering all of my legs. I went to the ER and they told me i was experiencing an allergic reaction called erythema multiforme minor, and that i was reacting very badly to the drug. Needless to stay, they quickly took me off of this awful drug. Unfortunately, my doing so didn't cause the reaction to go away any quicker. I spent a week in bed with an unbearable itchy rash and awful joint pain to the point where i could barely walk. If youre already allergic to any other cycline drugs like doxycycline or tetracycline, DO NOT TAKE THIS!!!! Allergic reactions seem to be something that people overlook when considering antibiotics, but its really something to be extremely cautious about.
I used it for about one and a half months but it didn't work at all...
Infact it has gotten much worse and it dried my skin out...
I got really bad headaches and belly ache (problems with my digestion ect.) from it and it made me feel even worse than before :(
I never had that bad of acne until four or so months ago. I started to get large cysts, instead of the small pustules, around my jawline and on my cheeks. I did what most people would do and go to the derma. He gave me Minocycline and Trentinoin. I used them religiously for about 3 months and my acne was slowly going away, but my oily skin never became less oily (I was expecting it to do so though). However, after about three months, this new type of acne started appearing, nodules, they were like cyst except had heads on them. I went back to my dermatologist and now I'm on Solodyn which is Minocycline but enhanced (I think). I'm still using the Trentinoin (It's quite nice for making my skin soft even if it doesn't clear my acne). I never had any side effects, but then again, I usually don't get side effects for anything. So overall, I would say this would probably work for some people, maybe with less severe acne, but not me. Oh well haha
This works really well, while you stay on it. Allowed me to have a clear fall term of freshman year (college) so I'm grateful to it, but it is not a long term solution. It is a bad idea to stay on antibiotics long term (they mess with your digestive system). To anyone considering antibiotics, be careful about one thing: for years I had mild-moderate acne and coped pretty well with it (I didn't let it affect my life much) the danger with antibiotics is that you lose all your coping mechanisms when they clear your skin and then when you go off them and your acne comes back...for me it was pretty devastating.
I got a prescription for this in 2012, for four months. This initial phase worked really well. I used clindamycin solution as well as BP with this medication. They all seem to complement each other. After this phase, however, there was a period of really nice skin then the acne started coming back even worse. I was put on it again and it didn't have the same effects. My skin seemed to be really sensitive and the BP, clindamycin and this medication combo was too much for my skin. I would recommend if you have really sensitive skin to use this medication with a gentle wash. I also experienced dry lips with this, but nothing major.
Overall, take the medication for about 3-4 months and it will work well but it will not cure your acne problems completely.
This is the best acne product I had ever used by far. I could leave the house without makeup for the first time in 15 years after only a couple of weeks. I also didn't have the gastric side effects many people complain about. I never burn due to my skin colour, but I did receive a mild sunburn while on this medication. Unfortunately, after three and a half weeks I developed an allergy to the medication and had severe hives and swelling. I had to discontinue use and my skin became worse than before I took it.
I was prescribed this by my doctor along with Clyndaminicin (spelling?) and Benzoyl Peroxide. I took 2 full prescription bottles of this and it did nothing. I ended up not taking them anymore, and my skin actually cleared up. This also made my stomach hurt a lot. /: